Wednesday, September 22, 2010

25th September, UCU Mukono

Theme: “Stories of our Tomorrow”

Welcome to the 1st Annual Zuka Students’ Film Festival, a new dawn that has risen upon the dreams of every young man and woman who had always dreamed of making it big in film.

We are proud to present to you the 2010 Zuka Students’ Film Festival program, a lineup of short films, feature films and documentaries that will leave you longing for more of what students and some professionals have to offer. The films will be screened at Uganda Christian Universities’ Nkoyoyo Hall. Student-made audience favorite films will be rewarded. Entrance is free to the public.
Program for Saturday, September 25th 2010

9.15am – 10.35am
Uganda 2010
Director: Caroline Kamya
A Kampala maid must quickly raise cash to bail out her sister, a victim of domestic abuse who has apparently killed her violent husband. Traumatized "child of war" Olwenyi returns home to the countryside after a spell in a "rehabilitation center". Break-dancer Armstrong must deal with a gang-lord ex-schoolmate as he tries to stage an inner-city music event.

Latitude Project Film
24 mins
10:50am – 11:20am
Director: Winnie Gamisha
When a young painter’s work is chosen for a European exhibition, he is besieged by his community’s greed and expectations. The film explores the different generational understandings of success. It resonates with a large audience of young adults whose educational opportunities have put them at loggerheads with their backgrounds and their parents’ values.

Maisha Short, 2010
15 mins (Uganda)
11:25 – 11:40
Director: Judith Lucy Adong
The story of 'Downcast' shows the stigma faced by those living with HIV and how it still lives on, even today, this time in a guise of safety measures against new infections. But what happens when fate makes those you love contract the virus from those you loathe. Or when those you were only trying to love fall prey to your own fate. How do you then face another day?

Screen Talk
60 mins
11:40 – 12:50
In charge: Gloria Kiconco
This is a discussion by professional film makers about their experiences with film in Uganda. The goal is to inspire the young people towards developing a career in film. Their narrative will also help the students develop a clear view of the realities about the film industry in Uganda, the challenges and opportunities that it presents. There will be responses from the audience.

Latitude Project Films
21 mins
13:00pm – 13:21pm
Director: Wanuri Kahiu
A young woman in post-apocalyptic Kenya is determined to leave the confines of her hi-tech city and search for the dream of a green future. What she finds is most definitely unexpected, and the ending is engrossing.

26 mins
13:30 – 13:56
South Africa
Director: Jan-Hendrik Beetge
Two brothers battle to extricate themselves from their lives as perlemoen poachers. The film captures the essence of the ever-present crime-or-straight road puzzle bedevilling many marginal communities.

30 mins
14:00 – 14:30
Director: Dario Fonseca
A beaten woman makes the decision to leave her abusive husband. But it is not that easy. Behind the domestic abuse lies a maze of complicated real life circumstances that make the decision even more complicated.

Student Films in Competition
(14:30 – 16:30)
Uganda Christian University (two shorts)
26 mins
14:30 – 14:56
Director: Patrick Seruyange
It is a film made by the Film Club of Uganda Christian University for the farewell of the former Vice Chancellor, Prof. Stephen Noll. It highlights the life and time of the Professor during the ten year period he was in Uganda.

10 mins
15:10 – 15:20
Director: Eddie Oketcho
It is a short film that highlights a moment into the life of four first year boys who out of innocent excitement get themselves entangled in situations that could have otherwise been avoided. One boy previously known for being humble gets a girl pregnant but was too drunk at the time to recall anything.

Kampala University Films (four shorts)
10 mins
15:30 – 15:40
Director: Molly Nakamya
It’s a documentary that explores the process of processing smoked fish along the showers of Lake Victoria. This is a process that runs through a period of a couple of days and involves team contribution that is captured well in the documentary.

6 mins
15:50 – 15:56
Director: Nalweyiso Noeline
The director follows the life and daily routine of a tiresome job that a young man, “Fred” has to do so as to sustain himself and his elderly grandmother.

10 mins
16:06 – 16:16
Director: Kitsha Kyasi Joseph

5 mins
16:25 – 16:30
Director: Dennis Onen
My City on Fire, a short documentary-reportage by Dennis Onen, presents the terrifying scenes of street violence during the riots of September 10, 2009 in Kampala.  The courageous documenting of local events and its capacity to combine objective reporting with a personal viewpoint is what defines the power of the film.

Maisha Shorts
(16:30 – 17:30)
16:30 – 16:42
Director: Zipporah Nyaruri
The film is about a young fisherman’s son who gets tired of following in his dad’s fruitless efforts to pay an old debt at the expense of the life of the boy’s sick mother. The boy embarks on an adventure to rid his dad of the debt, treat the mother and stabilize his family to the disbelief of his father.

9 mins
16:45 – 16:54
Director: Frederick Kigozi
Kato, a boy with Downs’ syndrome struggles to be normal in a society that does not consider him normal. His condition has however not taken away his attention to detail and fascination with nature.

10 mins
17:00 – 17:10
Director: Grace Kinya
Wanja, a young girl turning teenager; a Tom-boy, is subjected to immense pressure from her mum and friends to act like a ‘girl’ other than the boy-like ‘girl’ that she is. To impress them, she then embarks on an interesting journey to become the ‘girl’ that she has never been and has the least interest to become.

17:30 – 18:30
Open performances


Audience favorite film;
  • 2nd Runner Up
  • 1st Runner Up
  •  Winner

ENTRANCE IS FREE                             


Thursday, September 09, 2010

The season is here. The time has come

The gears are engaged. And all is getting set for the first ever students' Film Festival in Uganda.
Do not miss this awesome even, great lights, balistic movies, total glamour.

The following are some of the Universities and high schools that have confirmed participation

1. Kampala University
2. St. Lawrence University
3. Uganda Martyrs University, Nkozi
4. Uganda Christian University

High Schools
1. Kabojja
2. Namilyango College

And more are still confirming. So please make plans to spend you Saturday of 25th September wisely.

Friday, August 13, 2010

1st Zuka Students' Film Festival - 25th September, 2010

The purpose of the Zuka Students' Film Festival is to offer a platform for young and upcoming student film-makers from Uganda and the East African region to exhibit their creative work, meet with the professionals, share cultural and personal experiences, gather film-making ideas and generally gain skills and inspiration in film-making.

If you have a film to submit to the festival please take note of the following.
All films are welcome. Only students films will be in competition. Professional films will be subject to their relevance to the festival theme, "Stories of Our Tomorrow."

For the Students' films in competition, take note of the following:

Dead line: 10th September

Categories: Documentaries, features short.

Duration: Not more than 30 mins.

Film requirments: 35 mm, 16 mm video.

Awards: Three prizes (Audience best film, best director, best actor/actress)

Entry fee: None.

Administrative address:
Zuka Students' Film Festival
Mass Communication Department
Uganda Christian University
P.O Box 4,
Mukono, Uganda,
East Africa.

Email address:
Tel: +256 773 007 699

Attach proof of authenticity as your film being a students' original work.

We lookforward to hearing from you.

................................FOR THE LOVE OF FILM....................................